MAUDE Adverse Event Report: ST. JUDE MEDICAL INQUIRY STEERABLE DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL INQUIRY STEERABLE DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number IBI-81107
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemothorax (1896); Cardiac Perforation (2513)
Date of Event 05/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
Related manufacturer reference: 2182269-2020-00050, 3008452825-2020-00256, 3008452825-2020-00257, 2182269-2020-00051.During ventricular tachycardia mapping in the left ventricle, a pericardial effusion occurred.After approximately an hour of mapping, using transseptal approach, the patient became hypotensive.An ultrasound confirmed a pericardial effusion for which a pericardiocentesis was administered.An additional ultrasound confirmed a hemothorax on the left side of the thorax, which was treated with a thorax drain.The cause and location of the pericardial effusion remains unknown, however it was noted the transseptal puncture was difficult.The patient was stable with minimal use of catecholamines and transferred to the icu.There were no performance issues with any abbott device.
 
Additional Manufacturer Narrative
Additional information: d10, g4, g7, h2, h3, h6, h10.One inquiry¿ steerable diagnostic catheter was received for investigation.The catheter shaft deflected when actuating the steering mechanism and deflected in the correct shape according to specifications and electrodes 1-10 met specifications of acceptable resistance values with no open or short circuits detected.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported pericardial effusion remains unknown.Per the ifu, cardiac perforation is a known risk during the use of this device.

Brand Name
INQUIRY STEERABLE DIAGNOSTIC CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key10098836
Report Number3008452825-2020-00255
Device Sequence Number3407504
Product Code DRF
UDI-Device Identifier05414734303002
UDI-Public05414734303002
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K961924
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberIBI-81107
Device Catalogue NumberIBI-81107
Device Lot Number7350011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/08/2020
Supplement Date Received by Manufacturer08/17/2020
Initial Report FDA Received Date05/28/2020
Supplement Report FDA Received Date08/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AGILIS¿ NXT STEERABLE INTRODUCER; LIVEWIRE¿ ELECTROPHYSIOLOGY CATHETER DUO-DECAPOLAR; SUPREME¿ ELECTROPHYSIOLOGY CATHETER; TRANSSEPTAL NEEDLE, BRK SERIES
Outcome Attributed to Adverse Event Other;